Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 70, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 28, 2016, 6:07 PM CDT for Floyd County, Motley County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2016, 6:07 PM CDT (23:07 UTC)
- Expired
- Apr 28, 2016, 6:30 PM CDT
- In force
- 23 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Floyd County, TX, Motley County, TX
The radar
The Lubbock radar (KLBB), 96 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 3:46 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1215 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 433 m²/s²
- 0-3 km storm-relative helicity
- 426 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
405
WUUS54 KLUB 282307
SVRLUB
TXC153-345-282330-
/O.NEW.KLUB.SV.W.0070.160428T2307Z-160428T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
607 PM CDT THU APR 28 2016
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MOTLEY COUNTY IN NORTHWESTERN TEXAS...
EAST CENTRAL FLOYD COUNTY IN NORTHWESTERN TEXAS...
* UNTIL 630 PM CDT
* AT 606 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
DOUGHERTY...OR 12 MILES NORTHEAST OF FLOYDADA...MOVING NORTHEAST AT
40 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
FLOMOT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTHWESTERN
TEXAS.
LAT...LON 3408 10073 3394 10115 3411 10128 3431 10094
3431 10088
TIME...MOT...LOC 2306Z 240DEG 35KT 3405 10114
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
01What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 2:42 PM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Apr 28, 2:42 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 242 PM CDT THU APR 28 2016 .SHORT TERM... MOISTURE RETURN HAS BEEN FAIRLY ROBUST WITH THETA-E AXIS EXTENDING JUST WEST OF THE US-87 I-27 CORRIDOR THENCE CURVING BACK A BIT NORTHWEST TOWARD DIMMITT. CUMULUS HAS DEVELOPED ALONG THE WESTERN EDGE OF THE AXIS AND THIS IS AN AREA WHICH IS HINTED AT FOR INITIATION BY MANY OF THE HIGHER RESOLUTION NWP SOLUTIONS. OVER THE PAST SEVERAL HOURS...THE THETA-E RIDGE HAS BECOME A BIT MORE N/S ORIENTED AND WHILE THE ORIENTATION OF THE MID LEVEL FLOW IS NOT NEARLY AS NORMAL TO THE SURFACE BOUNDARY...IT SHOULD REMAIN FAVORABLE FOR DISCRETE CONVECTION. WINDS CONTINUE TO BACK ESPECIALLY ACROSS THE NORTHEASTERN SOUTH PLAINS AND NORTHERN ROLLING PLAINS GIVEN PRESSURE FALLS TO OUR WEST IN RESPONSE TO APPROACHING UPPER LEVEL LOW. THIS WILL HELP TO INCREASE LOW LEVEL HELICITY AND ENHANCE RISK OF LOW LEVEL ROTATION. 0-1KM SHEAR IS NOT TERRIBLY IMPRESSIVE THIS AFTERNOON BUT DOES RAMP UP SHARPLY FOR THE SECOND ROUND OF SEVERE CONVECTION TONIGHT. HAVE INCREASED POPS FOR THIS AFTERNOON ACROSS THE EASTERN PART OF THE CWFA ALONG WITH ATTENDANT MENTION OF SEVERE. THREAT OF BASEBALLS/70MPH/TORNADOES CONTINUES TO LOOK REASONABLE. OVERALL A GUARDED VIGILANCE OF WEATHER CONDITIONS REMAINS WARRANTED THIS AFTERNOON AND OVERNIGHT. .LONG TERM... AN UNSETTLED PATTERN OF WEATHER WILL CONTINUE IN THE LONG TERM FORECAST. A COLD FRONT WILL SWEEP THROUGH THE REGION FRIDAY NIGHT RELIEVING THE AREA OF DRY CONDITIONS WEST OF THE DRYLINE. THIS FRONT COMBINED WITH A WEAK SHORT WAVE ALOFT MAY BE ABLE TO INITIATE SOME CONVECTIVE ACTIVITY IN EASTERN NEW MEXICO TOWARDS THE TEXAS/NEW MEXICO BORDER. HOWEVER...STORMS WOULD LIKELY HAVE A DIFFICULT TIME MAINTAINING THEMSELVES GIVEN AN AREA OF UPPER LEVEL CONVERGENCE ASSOCIATED WITH THE UPPER LEVEL JET STREAK OVERHEAD. ADDITIONAL SHORT WAVES WILL CONTINUE TO ROTATE AROUND A NEARLY STATIONARY UPPER LEVEL LOW IN EASTERN COLORADO THIS WEEKEND. THE NEXT WEAK SHORT WAVE WILL ARRIVE SATURDAY NIGHT COUPLED AGAIN WITH ANOTHER COLD FRONT WHICH MAY AGAIN BRING IN SOME CONVECTION FROM THE WEST. RIDGING ALOFT WILL QUICKLY FOLLOW THIS SHORT WAVE SO PROSPECTS FOR CONVECTIVE DEVELOPMENT ARE LOW. THE NEXT UPPER LEVEL SYSTEM WILL DROP DOWN THE CASCADES AND SIERRA NEVADA RANGES INTO SOUTHERN ARIZONA ON SATURDAY AND SUNDAY. THIS WILL CAUSE UPPER FLOW LOCALLY TO BACK TO THE SOUTHWEST AHEAD OF THIS SYSTEM. THIS SYSTEM WILL WEAKEN AS IT MOVES OUT OF THE SOUTHWESTERN US NEXT WEEK BUT BEST CHANCES FOR CONVECTION LOOK TO BE SUNDAY AND MONDAY. LIFT WILL BE DRIVEN BY SHORT WAVES OUT AHEAD OF THIS TROUGH AND MOIST ISENTROPIC ASCENT. WE WILL GENERALLY BE UNDER COOL EASTERLY FLOW TO START OFF NEXT WEEK IN THE WAKE OF THE COLD FRONT ON SATURDAY. THIS WILL ALSO KEEP TEMPERATURES UNSEASONABLY COOL KEEPING PROSPECTS OF SEVERE STORMS LOW. AFTER THIS SYSTEM EXITS...WE WILL BE UNDER UPPER LEVEL RIDGING FOR THE MIDDLE PART OF NEXT WEEK. ALTHOUGH MODELS HAVE INDICATED THE POTENTIAL FOR NORTHWEST FLOW STORMS IN THIS PATTERN. && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 26/01
Hazardous weather outlook, Apr 28, 11:26 AM CDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1126 AM CDT THU APR 28 2016 TXZ021>044-291630- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1126 AM CDT THU APR 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP BY MID TO LATE AFTERNOON ALONG OR NEAR A LINE FROM POST TO LUBBOCK TO DIMMITT AND THEN MOVE EAST AND NORTHEAST INTO THE ROLLING PLAINS...NORTHEASTERN SOUTH PLAINS...AND SOUTHERN TEXAS PANHANDLE. LARGE HAIL TO THE SIZE OF BASEBALLS...WIND GUSTS TO 70 MPH...AND TORNADOES WILL BE POSSIBLE. A SECOND ROUND OF SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS EVENING INTO THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Apr 28, 5:25 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
525 PM CDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM HAIL TURKEY 34.39N 100.90W
04/28/2016 E1.00 INCH HALL TX CO-OP OBSERVER
&&
EVENT NUMBER LUB1600106
MCONDERLocal storm report, Apr 28, 5:33 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
533 PM CDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL 6 SSW FLOYDADA 33.90N 101.38W
04/28/2016 E2.00 INCH FLOYD TX STORM CHASER
&&
EVENT NUMBER LUB1600107
MCONDERLocal storm report, Apr 28, 5:43 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
543 PM CDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL FLOYDADA 33.98N 101.34W
04/28/2016 E0.88 INCH FLOYD TX STORM CHASER
&&
EVENT NUMBER LUB1600108
MCONDERLocal storm report, Apr 28, 5:44 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
544 PM CDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM HAIL 5 S FLOYDADA 33.91N 101.34W
04/28/2016 E1.75 INCH FLOYD TX EMERGENCY MNGR
&&
EVENT NUMBER LUB1600109
MCONDERLocal storm report, Apr 28, 5:51 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
551 PM CDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM HAIL 2 E FLOYDADA 33.98N 101.30W
04/28/2016 E1.50 INCH FLOYD TX STORM CHASER
&&
EVENT NUMBER LUB1600110
MCONDERLocal storm report, Apr 28, 5:55 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
555 PM CDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM HAIL 3 E FLOYDADA 33.98N 101.28W
04/28/2016 E2.00 INCH FLOYD TX STORM CHASER
&&
EVENT NUMBER LUB1600111
MCONDERThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 4:23 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hale | 37 min |
| Apr 28, 4:49 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hall, Motley | 41 min |
| Apr 28, 4:56 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Lubbock | 49 min |
| Apr 28, 5:29 PM CDT | Severe Thunderstorm Warning | LUB | Hall, Motley | 46 min |
| Apr 28, 5:38 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 37 min |
| Apr 28, 6:13 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 47 min |
| Apr 28, 6:22 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Motley | 38 min |
| Apr 28, 6:55 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 35 min |
| Apr 28, 6:58 PM CDT | Severe Thunderstorm Warning | LUB | Childress | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.